Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 293, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 23, 2017, 4:16 PM EDT for Marion County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2017, 4:16 PM EDT (20:16 UTC)
- Expired
- Sep 23, 2017, 4:48 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Tampa radar (KTBW), 151 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105
WUUS52 KJAX 232016
SVRJAX
FLC083-232100-
/O.NEW.KJAX.SV.W.0293.170923T2016Z-170923T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
416 PM EDT SAT SEP 23 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southwestern Marion County in northern Florida...
* Until 500 PM EDT
* At 416 PM EDT, a severe thunderstorm was located near Rainbow Lakes
Estates, moving west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rainbow Lakes Estates and Dunnellon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2903 8244 2905 8246 2905 8249 2904 8250
2904 8253 2917 8253 2920 8241 2904 8235
2901 8241
TIME...MOT...LOC 2016Z 088DEG 11KT 2910 8246
HAIL...1.00IN
WIND...60MPH
$$
ENYEDI2 follow-up statements
483
WWUS52 KJAX 232034
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
434 PM EDT SAT SEP 23 2017
FLC083-232100-
/O.CON.KJAX.SV.W.0293.000000T0000Z-170923T2100Z/
Marion FL-
434 PM EDT SAT SEP 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WEST CENTRAL MARION COUNTY...
At 434 PM EDT, a severe thunderstorm was located near Rainbow Lakes
Estates, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rainbow Lakes Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2905 8246 2905 8249 2904 8250 2904 8253
2917 8253 2920 8241
TIME...MOT...LOC 2034Z 088DEG 11KT 2910 8253
HAIL...1.00IN
WIND...60MPH
$$
ENYEDI526
WWUS52 KJAX 232048
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
448 PM EDT SAT SEP 23 2017
FLC083-232058-
/O.CAN.KJAX.SV.W.0293.000000T0000Z-170923T2100Z/
Marion FL-
448 PM EDT SAT SEP 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARION COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 2905 8246 2905 8249 2904 8250 2904 8253
2917 8253 2920 8241
TIME...MOT...LOC 2046Z 088DEG 11KT 2910 8258
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 9:58 AM EDT, 6 hours 18 minutes earlier.
Area forecast discussion, Sep 23, 9:58 AM EDT, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
958 AM EDT Sat Sep 23 2017
.UPDATE...
12Z sounding this morning showed flow aloft has shifted to the
south, and this is due to the upper low over the Florida Panhandle
continuing to slowly retrograde westward. Precipitable water
values were slowly increasing, and were up to near 1.6 inches.
Moisture will continue to increase today in the breezy east
northeasterly flow. Locally heavy rainfall is possible along the
coastal areas through the early to mid afternoon, with showers and
storms then moving across the interior. The heaviest rainfall is
expected for southern St Johns and Flagler Counties, and heavy
rain is also possible across coastal southeast Georgia. Highs are
forecast to be in the low to mid 80s for the coastal areas and the
mid to upper 80s well inland.
&&
.AVIATION...
Coastal showers will continue to move inland this morning, mainly
affecting KSSI and KSGJ. Showers and storms will then move inland
in the mid to late afternoon, possibly impacting KGNV. VFR
conditions are expected outside of showers/storms. Northeast winds
10-15 knots will prevail this afternoon, with lighter winds
overnight.
&&
.MARINE...
East northeast winds 15-20 knots will prevail today. Seas will
build today and tonight as large swells from Hurricane Maria move
into the region. A Small Craft Advisory is in effect for seas
through at least early next week. A High Surf Advisory is also in
effect beginning late tonight for the northeast Florida beaches.
Rip Currents: High risk of rip currents through Sunday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 87 68 87 68 / 40 10 10 0
SSI 83 75 84 73 / 30 10 10 0
JAX 85 73 85 71 / 50 20 20 10
SGJ 85 75 85 73 / 50 20 10 10
GNV 87 71 87 69 / 50 10 20 0
OCF 87 71 88 70 / 50 20 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal Duval-
Coastal Nassau-Flagler-St. Johns.
Coastal Flood Advisory until 6 AM EDT Monday for Clay-Coastal
Duval-Flagler-Inland Duval-Putnam-St. Johns.
High Surf Advisory from 11 PM this evening to 5 AM EDT Monday
for Coastal Duval-Flagler-St. Johns.
GA...High Rip Current Risk through Monday evening for Coastal Camden-
Coastal Glynn.
AM...Small Craft Advisory until 5 AM EDT Tuesday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&
Kennedy/Nelson/McGinnisHazardous weather outlook, Sep 23, 4:11 AM EDT, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 411 AM EDT Sat Sep 23 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-240815- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 411 AM EDT Sat Sep 23 2017 ...HIGH RISK OF RIP CURRENTS THIS WEEKEND AND EARLY NEXT WEEK... ...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS... ...MINOR TO MODERATE RIVER AND COASTAL FLOODING CONTINUES... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Scattered thunderstorms are possible across southeast Georgia and northeast Florida. Locally heavy rainfall will be the primary hazard, though a few strong thunderstorms could produce gusty winds, frequent lightning strikes, and small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday... High surf will continue to impact area beaches this weekend through early next week, with a high risk of rip currents at area beaches. Small Craft Advisories will remain in effect for the coastal waters through at least early next week. Minor coastal flooding and beach erosion will be possible at area beaches during times of high tide this weekend and early next week. Minor to moderate river flooding will continue in multiple river basins this weekend. A coastal flood advisory will remain in effect through at least Saturday evening for minor to moderate flooding along the St Johns River basin during times of high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Sep 23, 11:45 AM EDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1145 AM EDT SAT SEP 23 2017
FLZ032-033-037-231615-
St. Johns FL-Putnam FL-Clay FL-
1145 AM EDT SAT SEP 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS...NORTHEASTERN
PUTNAM AND NORTHEASTERN CLAY COUNTIES UNTIL 1215 PM EDT...
At 1144 AM EDT, Doppler radar was tracking heavy showers containing
gusty winds along a line extending from South Ponte Vedra to near
World Golf Village to near Federal Point. Movement was northwest at
25 mph.
Wind gusts of 35 to 45 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Green Cove Springs, Fruit Cove, World Golf Village, Bostwick, Federal
Point, South Ponte Vedra, Durbin, Switzerland, Picolata and Guana
River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2991 8141 2967 8155 2979 8174 3010 8170
3010 8136 3002 8127 2998 8126
TIME...MOT...LOC 1544Z 119DEG 20KT 3003 8133 2996 8150 2979 8157
NELSONSpecial weather statement, Sep 23, 3:11 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
311 PM EDT SAT SEP 23 2017
FLZ021-035-232000-
Suwannee FL-Gilchrist FL-
311 PM EDT SAT SEP 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GILCHRIST AND
SOUTHERN SUWANNEE COUNTIES UNTIL 400 PM EDT...
At 311 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ichetucknee Spring, moving northwest at 15 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Obrien, Luraville, Branford, Hildreth and Grady.
LAT...LON 3001 8279 2999 8279 2999 8277 2988 8287
2990 8290 2989 8291 2995 8292 2996 8295
2999 8296 3001 8298 3001 8300 3008 8307
3009 8311 3011 8312 3010 8314 3011 8316
3009 8318 3010 8321 3012 8323 3017 8324
TIME...MOT...LOC 1911Z 118DEG 12KT 2996 8288
ENYEDISpecial weather statement, Sep 23, 4:00 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
400 PM EDT SAT SEP 23 2017
FLZ040-232015-
Marion FL-
400 PM EDT SAT SEP 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
415 PM EDT...
At 359 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rainbow Lakes Estates, moving west at 25 mph.
Nickel size hail and wind gusts of 35 to 50 mph can be expected
along with possible minor damage.
Locations impacted include...
Rainbow Lakes Estates and Dunnellon.
LAT...LON 2901 8239 2902 8240 2902 8242 2903 8244
2905 8247 2905 8249 2904 8250 2904 8253
2916 8253 2918 8237 2901 8233 2900 8237
TIME...MOT...LOC 1959Z 071DEG 21KT 2911 8241
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 2:49 AM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 65 hr |
| Sep 23, 9:30 AM EDT | High Surf Advisory | JAX | Duval, Flagler | 59 hr |
| Sep 23, 11:45 AM EDT | Special Weather Statement | JAX | Saint Johns | 30 min |
| Sep 23, 3:11 PM EDT | Special Weather Statement | JAX | Lafayette | 49 min |
| Sep 23, 4:00 PM EDT | Special Weather Statement | JAX | Citrus | 15 min |
| Sep 23, 5:08 PM EDT | Special Weather Statement | JAX | Hamilton | 37 min |
| Sep 23, 5:23 PM EDT | Special Weather Statement | JAX | Hamilton | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.